Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 15, 2009, 5:58 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2009, 5:58 PM MST (00:58 UTC)
- Expired
- Apr 15, 2009, 9:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 160058 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 558 PM MST WED APR 15 2009 ...STRONG WINDS CONTINUE TO IMPACT NORTHERN ARIZONA TODAY... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING VERY WINDY CONDITIONS TO NORTHEASTERN ARIZONA THIS EVENING. BLOWING DUST AND SAND WILL CREATE DANGEROUS TRAVEL AT TIMES NORTH OF INTERSTATE 40 AND EAST OF HIGHWAY 89. PEAK WIND GUSTS AS OF 5 PM MST MST INCLUDE: FLAGSTAFF ...... 58 MPH. DONEY PARK ..... 54 MPH. WINSLOW ........ 63 MPH. PARIA POINT..... 58 MPH. FRAZIERS WELL... 54 MPH. WUPATKI......... 54 MPH. SHOW LOW........ 72 MPH. PRESCOTT........ 45 MPH. SELIGMAN........ 53 MPH. ST JOHNS........ 59 MPH. WINDOW ROCK..... 59 MPH. AZZ012>014-017-040-160400- /O.CAN.KFGZ.HW.W.0005.000000T0000Z-090416T0100Z/ /O.NEW.KFGZ.WI.Y.0013.090416T0100Z-090416T0400Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 558 PM MST WED APR 15 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG SOUTHWEST WINDS SUSTAINED AT 30 TO 39 MPH WITH GUSTS FROM 40 TO 57 MPH WILL CONTINUE THIS EVENING IN THE LITTLE COLORADO RIVER VALLEY NORTHWARD INTO CENTRAL APACHE AND NAVAJO COUNTIES. THE STRONG WINDS WILL ASLO CREATE AREAS OF BLOWING DUST... REDUCING VISIBILITY TO LESS THAN ONE HALF MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>011-039-160400- /O.CAN.KFGZ.HW.W.0005.000000T0000Z-090416T0100Z/ /O.NEW.KFGZ.WI.Y.0013.090416T0100Z-090416T0400Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-BLACK MESA AREA- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... NAVAJO N.M. 558 PM MST WED APR 15 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS OF 25 TO 29 MPH WITH GUSTS FROM 40 TO 57 MPH ARE EXPECTED ACROSS THE NORTHEAST PORTION OF ARIZONA THIS EVENING. AREAS OF BLOWING DUST WILL HAMPER TRAVEL ACROSS THE NORTHEAST PORTION OF THE STATE...ESPECIALLY ACROSS THE CHINLE VALLEY AND HIGHWAYS 191 AND 160 THROUGH MANY FARMS...KAYENTA AND CHILCHINBITO. VISIBILITY WILL GENERALLY BE LIMITED IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>008-015-016-037-038-160200- /O.CAN.KFGZ.WI.Y.0012.000000T0000Z-090416T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...FLAGSTAFF...WILLIAMS... MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...COTTONWOOD... CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 558 PM MST WED APR 15 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT HAS MOVE INTO EASTERN ARIZONA AND THE WINDS HAVE DECREASED WEST OF A LINE FROM HEBER TO FLAGSTAFF TO THE GRAND CANYON TO PAGE. $$
2 follow-up statements
000 WWUS75 KFGZ 160112 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 612 PM MST WED APR 15 2009 ...STRONG WINDS CONTINUE TO IMPACT NORTHERN ARIZONA TODAY... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING VERY WINDY CONDITIONS TO NORTHEASTERN ARIZONA THIS EVENING. BLOWING DUST AND SAND WILL CREATE DANGEROUS TRAVEL AT TIMES NORTH OF INTERSTATE 40 AND EAST OF HIGHWAY 89. PEAK WIND GUSTS AS OF 5 PM MST MST INCLUDE: FLAGSTAFF ...... 58 MPH. DONEY PARK ..... 54 MPH. WINSLOW ........ 63 MPH. PARIA POINT..... 58 MPH. FRAZIERS WELL... 54 MPH. WUPATKI......... 54 MPH. SHOW LOW........ 72 MPH. PRESCOTT........ 45 MPH. SELIGMAN........ 53 MPH. ST JOHNS........ 59 MPH. WINDOW ROCK..... 59 MPH. AZZ012>014-017-040-160400- /O.CON.KFGZ.WI.Y.0013.000000T0000Z-090416T0400Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 612 PM MST WED APR 15 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG SOUTHWEST WINDS SUSTAINED AT 30 TO 39 MPH WITH GUSTS FROM 40 TO 57 MPH WILL CONTINUE THIS EVENING IN THE LITTLE COLORADO RIVER VALLEY NORTHWARD INTO CENTRAL APACHE AND NAVAJO COUNTIES. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST... REDUCING VISIBILITY TO LESS THAN ONE HALF MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>011-039-160400- /O.CON.KFGZ.WI.Y.0013.000000T0000Z-090416T0400Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-BLACK MESA AREA- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... NAVAJO N.M. 612 PM MST WED APR 15 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. SOUTHWEST WINDS OF 25 TO 39 MPH WITH GUSTS FROM 40 TO 57 MPH ARE EXPECTED ACROSS THE NORTHEAST PORTION OF ARIZONA THIS EVENING. AREAS OF BLOWING DUST WILL HAMPER TRAVEL ACROSS THE NORTHEAST PORTION OF THE STATE...ESPECIALLY ACROSS THE CHINLE VALLEY...AND HIGHWAYS 191 AND 160 THROUGH MANY FARMS...KAYENTA AND CHILCHINBITO. VISIBILITY WILL GENERALLY BE LIMITED IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 160350 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 850 PM MST WED APR 15 2009 ...STRONG WINDS IMPACTED NORTHERN ARIZONA TODAY... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM AND COLD FRONT BROUGHT VERY WINDY CONDITIONS TO NORTHEASTERN ARIZONA TODAY. BLOWING DUST AND SAND CREATED DANGEROUS TRAVEL AT TIMES NORTH OF INTERSTATE 40 AND EAST OF HIGHWAY 89. PEAK WIND GUSTS AS OF 7 PM MST MST INCLUDE: FLAGSTAFF ...... 58 MPH. DONEY PARK ..... 54 MPH. WINSLOW ........ 63 MPH. PARIA POINT..... 58 MPH. FRAZIERS WELL... 54 MPH. WUPATKI......... 54 MPH. SHOW LOW........ 72 MPH. PRESCOTT........ 45 MPH. SELIGMAN........ 53 MPH. ST JOHNS........ 59 MPH. WINDOW ROCK..... 59 MPH. THE VISIBILITY WAS WAS REPORTED TO BE NEAR ZERO...A FEW FEET TO LESS THAN 10 YARDS...BECAUSE OF BLOWING DUST AND SAND IN DILKON... CHINLE...AND MANY FARMS. AZZ012>014-017-040-160500- /O.EXP.KFGZ.WI.Y.0013.000000T0000Z-090416T0400Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 850 PM MST WED APR 15 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. THE WINDS HAVE DECREASED THIS EVENING AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ AZZ009>011-039-160500- /O.EXP.KFGZ.WI.Y.0013.000000T0000Z-090416T0400Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-BLACK MESA AREA- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... NAVAJO N.M. 850 PM MST WED APR 15 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. THE WINDS HAVE DECREASED AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:30 PM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 15, 2:30 PM MST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST WED APR 15 2009
.SYNOPSIS...STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF
NORTHERN ARIZONA INTO THE EARLY EVENING HOURS AS A COLD FRONT MOVES
ACROSS THE STATE. THIS STORM WILL ALSO BRING A CHANCE OF RAIN AND SNOW
SHOWERS...MAINLY TO HIGHER ELEVATION AREAS...AND MUCH COLDER
TEMPERATURES. UNSETTLED WEATHER WILL CONTINUE INTO FRIDAY BEFORE
HIGH PRESSURE BRINGS DRY AND WARMER CONDITIONS OVER THE WEEKEND.
&&
.DISCUSSION...A STRONG LOW PRESSURE SYSTEM WAS CENETERED OVER NEVADA
AND UTAH DURING THE AFTERNOON HOURS...VERY SLOWLY HEADING EASTWARD.
FOR TONIGHT...A COLD FRONT ASSOCIATED WITH THE NEVADA/UTAH LOW WILL
PUSH EASTWARD INTO NEW MEXICO...PUTTING AN END TO THE STRONG WIND
THREAT. THE COLD AIR MASS ALOFT WILL ENSURE AT LEAST A SLIGHT CHANCE
OF SHOWERS OVERNIGHT...MAINLY IN THE FORM OF SNOW OVER THE
MOUNTAINS. WITH SUCH A COLD AIR MASS OVERNIGHT LOWS WILL GENERALLY
BE BELOW NORMAL BUT THE AIR MASS WILL REMAIN MOIST AND BREEZY ENOUGH
TO AVOID BECOMING EXCEPTIONALLY COLD.
ON THURSDAY AND THURSDAY NIGHT...THE UPPER LOW IS EXPECTED TO LINGER
WITH A BLOCKING HIGH PRESSURE SYSTEM OVER THE EASTERN UNITED STATES
AND NO UPSTREAM SYSTEMS APPROACHING. AS A RESULT...THE CHANCE OF
SHOWERS IS EXPECTED TO CONTINUE THROUGH THURSDAY ACROSS MUCH OF THE
AREA. A COLD AIR MASS WILL REMAIN ALOFT SO AN ISOLATED THUNDERSTORM
OR TWO THURSDAY AFTERNOON AND EVENING WILL ALSO BE POSSIBLE.
TEMPERATURES WILL REMAIN BELOW NORMAL.
FRIDAY THROUGH TUESDAY...THE UPPER LOW IS EXPECTED TO MOVE EASTWARD
ON FRIDAY AND SATURDAY IN RESPONSE TO A WEAK WEATHER DISTURBANCE
MOVING ACROSS THE NORTHERN PORTION OF THE UNITED STATES. THIS IS A
SLOW MOVING SYSTEM SO A SLIGHT CHANCE OF SHOWERS SHOULD LINGER OVER
THE FOUR CORNERS AREA INTO FRIDAY EVENING. BUILDING SURFACE HIGH
PRESSURE OVER THE GREAT BASIN AND INTERMOUNTAIN WEST WILL RESULT IN
LOCALLY BREEZY NORTH TO NORTHEAST WINDS ON FRIDAY AND SATURDAY.
OTHERWISE...A STRONG HIGH PRESSURE SYSTEM ALOFT WILL DEVELOP ACROSS THE
WESTERN UNITED STATES. THIS WILL RESULT IN DRY WEATHER AND A WARMING
TEMPERATURES THROUGH TUESDAY OR WEDNESDAY OF NEXT WEEK.
&&
.AVIATION...FOR THE 00Z PACKAGE...A COLD FRONT WILL MOVE THROUGH
EASTERN ARIZONA THIS EVENING. STRONG AND GUSTY SOUTHWEST WINDS WILL
DIMINISH THIS EVENING AND BECOME LIGHT TO BREEZY BY THURSDAY. WIDELY
SCT MVFR/IFR CONDITIONS ARE POSSIBLE IN SNOW SHOWERS OR AREAS OF
BLOWING DUST WHICH ARE MOST LIKELY TO OCCUR EAST OF A LINE FROM PAGE
TO FLAGSTAFF. SHOWER ACTIVITY WILL DIMINISH OVERNIGHT WITH LOWER
CHANCES FOR PRECIPITATION ON THURSDAY. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...STRONG AND GUSTY SOUTHWEST WINDS AND CHANCES FOR
SHOWERS WILL DIMINISH OVERNIGHT. WIND SPEEDS WILL BECOME LIGHT TO
BREEZY ON THURSDAY WITH LOW CHANCES FOR SOME SHOWER ACTIVITY MAINLY
OVER THE HIGHER ELEVATION AREAS. BY FRIDAY...A HIGH PRESSURE RIDGE
WILL BUILD IN ACROSS THE WEST PRODUCING DRIER AND WARMER CONDITIONS.
SATURDAY THROUGH MONDAY...THE HIGH PRESSURE RIDGE WILL KEEP WIND
SPEEDS LIGHT AND HIGH TEMPERATURES AT OR ABOVE NORMAL. RELATIVE
HUMIDITIES WILL BE ON THE DRY SIDE WITH NO PRECIPITATION FORECAST
THROUGH MONDAY.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
1) HIGH WIND WARNING IN EFFECT UNTIL 600 PM MST FOR
AZ ZONES 009 THRU 014...017...039 AND 040.
2) WIND ADVISORY IN EFFECT UNTIL 600 PM MST FOR
AZ ZONES 004 THRU 008...015...016...037...038.
&&
PUBLIC.....................MCCOLLUM
AVIATION...................BOHLIN
FIRE WEATHER...............BOHLIN
VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.Hazardous weather outlook, Apr 15, 5:05 AM MST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 505 AM MST WED APR 15 2009 AZZ004>018-037>040-160845- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 505 AM MST WED APR 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE NORTHLAND TODAY. WIND ADVISORIES AND HIGH WIND WARNINGS ARE IN EFFECT FOR MUCH OF NORTHERN ARIZONA. THE FASTEST WIND GUSTS (TO 65 MPH) ARE FORECAST FOR NAVAJO AND APACHE COUNTIES...WHERE BLOWING DUST WILL LOWER VISIBILITIES AND HAMPER TRAVEL. WIND SPEEDS WILL DECREASE FROM WEST TO EAST STARTING THIS THIS AFTERNOON...WITH LIGHT WINDS AFTER MIDNIGHT THURSDAY MORNING. SCATTERED RAIN AND SNOW SHOWERS WILL AFFECT AREAS FROM FLAGSTAFF NORTHWARD TODAY AND TONIGHT...WITH SNOW LEVELS FALLING TO AROUND 4500 FEET BY SUNSET TONIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED FOR MOST AREAS...ALTHOUGH AN INCH OR TWO WILL BE POSSIBLE OVER THE HIGHER TERRAIN NORTH OF THE MOGOLLON RIM. HIGH TEMPERATURES TODAY WILL BE FROM 15 TO 25 DEGREES BELOW NORMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COLD AND UNSETTLED WEATHER WITH WIDELY SCATTERED SHOWERS IS FORECAST FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...BUT WINDS WILL BE MUCH LIGHTER. IMPROVING WEATHER RETURNS FRIDAY THROUGH THE WEEKEND. 41
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.